Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 41, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 8, 2003, 3:54 AM CDT for Cameron Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2003, 3:54 AM CDT (08:54 UTC)
- Expired
- Apr 8, 2003, 5:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 30 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -568 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -259 m²/s²
- 0-3 km storm-relative helicity
- -120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
936 WUUS54 KLCH 080854 SVRLCH LAC023-081000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CDT TUE APR 8 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMERON PARISH IN SOUTHWEST LOUISIANA * UNTIL 500 AM CDT * AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SABINE NATIONAL WILDLIFE REFUGE...MOVING EAST AT 25 MPH. * THIS STORM WILL BE NEAR... SABINE NATIONAL WILDLIFE REFUGE BY 400 AM CDT CONSTANCE BEACH BY 405 AM CDT CAMERON BY 440 AM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2994 9376 2976 9378 2981 9277 2997 9265 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:47 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 8, 3:47 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 AM CDT TUE APR 8 2003 CONTINUE TO SEE INCREASING THUNDERSTORM ACTIVITY ALONG AND SOUTH OF I-10 CORRIDOR. HAVE OPTED TO ISSUE FLOOD WATCH FOR ACADIANA PARISHES WHERE HEAVY RAINS FELL MONDAY. PREVIOUS DISCUSSION... EARLY THIS MORNING...LCH 88-D SHOWING CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ACADIANA AND ADJACENT COASTAL WATERS. FURTHER NORTH...LINE OF SHOWERS AND A FEW THUNDERSTORMS OF LESSER INTENSITY ALIGNED ALONG WEAK BOUNDARY ANALYZED BY NCEP AS COLD FRONT. MID LEVEL LOW OVER IOWA PROGGED SIMILARLY BY MODELS TO DROP SOUTH THROUGH THE DAY KICKING NEARLY STATIONARY SURFACE BOUNDARY CURRENTLY BISECTING FORECAST AREA SOUTH AND EAST INTO GULF WATERS. SUFFICIENT POST FRONTAL MOISTURE AND LIFT TO LINGER THROUGH THE MORNING TO MAINTAIN RAIN CHANCE ACROSS THE REGION. SHARPLY DRIER AIR PUNCHES INTO FCST AREA FROM THE NORTHWEST THIS EVENING AS MID LEVEL LOW DROPS SOUTH INTO MID MISSISSIPPI VALLEY. THUS EXPECTING CLEARING SKIES AND BEGINNING OF AN EXTENDED DRY PERIOD AS LOW BEGINS SOUTHEAST AND EAST TREK AND HIGH AMPLITUDE RIDGE BUILDS INTO REGION FROM THE WEST. MARINE FORECASTER WILL ISSUE SMALL CRAFT ADVISORY FOR TODAY AS GRADIENT TIGHTENS WITH INCOMING CAA. WILL ALSO MAKE MENTION OF CAUTION ON AREAS LAKES INLAND. OTHERWISE...WILL SEE COOLER TEMPS ON THE WAY AS 1030+ HIGH DROPS SOUTHEAST INTO REGION. LATEST MEX SUGGESTING RECORD OR NEAR RECORD LOWS POSSIBLE THURSDAY MORNING. .PRELIMINARY POINT TEMPS/POPS... KLCH 69 43 64 39 / 50 00 00 00 KBPT 69 42 64 39 / 50 00 00 00 KAEX 67 40 58 36 / 40 00 00 00 KLFT 69 43 63 39 / 60 00 00 00 .LCH...SMALL CRAFT ADVISORY FOR COASTAL WATERS...ATCHAFALAYA BAY TO HIGH ISLAND. FLOOD WATCH IN EFFECT THIS MORNING FOR PORTIONS OF ACADIANA...LAZ044-045-052>055. MARCOTTE
Hazardous weather outlook, Apr 7, 5:20 AM CDT, 22 hours 34 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-081102- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...BECOMING MORE WIDESPREAD OVERNIGHT...AS A COLD FRONT ADVANCES AND MOVES ACROSS THE REGION. WITH CONSIDERABLE INSTABILITY IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. .DAY TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE COLD FRONT WILL MOVE SOUTHEAST OF THE REGION EARLY TUESDAY WITH RAINS DIMINISHING THROUGH THE DAY. FAIR WEATHER HIGH PRESSURE WILL FOLLOW AND REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 8, 2:44 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 AM CDT TUE APR 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MORGAN CITY LA 1.75 IN HAIL
04/08/03 ST. MARY
0200 AM NEW IBERIA LA 1.75 IN HAIL
04/08/03 IBERIA
JTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 66 min |
| Apr 8, 1:49 AM CDT | Severe Thunderstorm Warning | LCH | Iberia | 56 min |
| Apr 8, 6:42 AM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 63 min |
| Apr 8, 7:53 AM CDT | Flash Flood Warning | LCH | St. Mary | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.